Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 76, NWS Boston/Norton, MA

August 14, 2005Bristol County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 14, 2005, 9:04 PM EDT for Bristol County, Massachusetts. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2005, 9:04 PM EDT (01:04 UTC)
Expired
Aug 14, 2005, 9:45 PM EDT
In force
41 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Bristol County, MA

The radar

The Boston radar (KBOX), 15 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 14, 1:15 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 1.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2005-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1435 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2005-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1435 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
542 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 150104
SVRBOX
MAC005-150145-
/O.NEW.KBOX.SV.W.0076.050815T0104Z-050815T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
904 PM EDT SUN AUG 14 2005

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS
  THIS INCLUDES THE CITIES OF...NORTH ATTLEBOROUGH...ATTLEBOROUGH

* UNTIL 945 PM EDT

* AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 9 MILES WEST OF NORTH
  ATTLEBOROUGH...OR ABOUT NEAR WOONSOCKET...AND MOVING EAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NORTH ATTLEBOROUGH BY 925 PM EDT
  ATTLEBOROUGH BY 930 PM EDT
  REHOBOTH BY 940 PM EDT
  NORTON BY 945 PM EDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. THIS IS
AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS

LAT...LON 4184 7133 4185 7134 4186 7133 4190 7134
      4189 7138 4197 7138 4200 7107 4178 7116
      4178 7119

$$

THOMPSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:55 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 14, 7:55 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
755 PM EDT SUN AUG 14 2005

...3RD MESOSCALE UPDATE....
SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND TRAIN OVER
MASSACHUSETTS. THE ATMOSPHERE ALONG AND NORTH OF THE MA PIKE HAS
BEEN PRETTY WORKED OVER SO THE MAIN THREAT FROM HERE ON OUT SHOULD
BE FLOODING. TO THE SOUTH OF THE PIKE ITS BEEN RELATIVELY QUIET AND
TEMPERATURES WERE STILL AROUND 80 WITH DEWPOINTS IN THE MID 70S.
THEREFORE...THE THREAT FOR DAMAGING WINDS IN THIS REGION WILL
CONTINUE FOR THE NEXT FEW HOURS.

FRANK

--------------------------------------------------------------------

...FLASH FLOOD WATCH EXPANDED TO COVER ALL OF MASSACHUSETTS EXCEPT
FOR THE SOUTHEAST PORTION OF THE STATE...
SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN ACROSS MASSACHUSETTS SO
HAVE EXPANDED THE FLOOD WATCH. NO OTHER CHANGES

FRANK

--------------------------------------------------------------------

...FLASH FLOOD WATCH ISSUED FOR FRANKLIN, HAMPSHIRE AND HAMPDEN
COUNTIES...

DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAIN HAS ALREADY
FALLEN ACROSS THIS REGION. LATEST MODEL GUIDANCE AND RADAR IMAGERY
CONTINUES TO SHOW NUMEROUS SHOWERS AND THUNDERSTORMS WITH TORRENTIAL
RAINFALL DEVELOPING ACROSS NEW YORK STATE. THESE WILL CONTINUE TO
TRAIN OVER THE REGION UNTIL A COLD FRONT CAN SUPPRESS THE ACTIVITY
TO THE SOUTH AFTER MIDNIGHT. UPDATED ZONES OUT SHORTLY.

FRANK

--------------------------------------------------------------------

...2ND MESOSCALE UPDATE...
THE 3 TO 5 INCHES OF TORRENTIAL RAIN THAT FELL IN JUST AN HOUR OR
TWO IN THE QUINCY...BRAINTREE AND WEYMOUTH AREAS HAS PUSHED SOUTH OF
THE REGION. HOWEVER...THESE LOCATIONS ARE NOT DONE FOR THE NIGHT AS
ADDITIONAL THUNDERSTORMS WILL MOVE BACK INTO THE REGION OVER THE
NEXT SEVERAL HOURS. THE STRONGEST STORMS CONTINUE TO RIDE THE
BOUNDARY WHICH IS GENERALLY ALONG THE MASSACHUSETTS TURNPIKE. COOL
THUNDERSTORM OUTFLOW WILL ALLOW FOR CONVERGENCE TO DEVELOP FURTHER
SOUTH TONIGHT AND THUNDERSTORMS SHOULD OVER SPREAD THE REST OF THE
REGION. PLENTY OF LOW LEVEL INSTABILITY REMAINS WITH 70+ DEWPOINTS
IN PLACE. WITH 30 TO 40 KNOTS OF WIND JUST OF THE DECK THUNDERSTORMS
WILL CONTINUE TO BOW OUT AND PRODUCE WIND DAMAGE INTO THE EVENING.
LOCALIZED FLASH FLOODING WILL CONTINUE AS THUNDERSTORMS ARE TRAINING
ALONG THE BOUNDARY. WILL NEED TO WAIT FOR THE REAL COLD FRONT TO
COME THROUGH LATER IN THE NIGHT TO SHUNT THE INSTABILITY TO THE
SOUTH.

FRANK

---------------------------------------------------------------------

...MESOSCALE UPDATE...
NUMEROUS SEVERE THUNDERSTORMS CONTINUE TO DEVELOP WITH DAMAGING
STRAIGHT LINE WIND GUSTS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
LATEST MESO-ANALYSIS INDICATES A BOUNDARY SITUATED ALONG THE
MASSACHUSETTS TURNPIKE. THIS HAS INTERACTED WITH INSTABILITY TO
PRODUCE TORRENTIAL RAINFALL IN THE QUINCY...WEYMOUTH AND BRAINTREE
AREAS. SPOTTERS INDICATE THAT 3 TO 5 INCHES OF RAIN HAS FALLEN OVER
THESE HIGHLY URBANIZED AREAS. FLASH FLOODING WILL OCCUR AND TRAVEL
IS NOT RECOMMENDED IN THESE LOCATIONS. COOL THUNDERSTORM OUTFLOW
WILL GRADUALLY ALLOW BOUNDARY TO SINK SOUTHWARD. THEREFORE...EXPECT
THUNDERSTORMS TO BECOME MORE NUMEROUS SOUTH OF THE MA PIKE. SEVERE
THUNDERSTORM WATCH CONTINUES ACROSS THE ENTIRE REGION EXCEPT THE
OUTER ISLANDS UNTIL 10 PM.

FRANK

--------------------------------------------------------------------

...NUMEROUS SEVERE THUNDERSTORMS ON GOING ACROSS THE REGION...

...LOCALIZED FLASH FLOODING TONIGHT ALSO A CONCERN PARTICULARLY IN
THE URBAN CENTERS....

&&

.SHORT TERM...(TONIGHT AND MONDAY)...
NUMEROUS THUNDERSTORMS HAVE QUICKLY DEVELOPED THIS AFTERNOON WITH AS
GFS MODEL INDICATES AT A LOT OF OMEGA AND BOUNDARIES OUT AHEAD OF
THE MAIN FRONT WHICH COMES THROUGH TONIGHT. SOME STORMS WILL CONTAIN
DAMAGING WINDS...LARGE HAIL AND LOCALIZED FLOODING (PARTICULARLY
URBAN CENTERS) THROUGH TONIGHT AS THE FRONT COMES THROUGH. PREVIOUS
FORECAST ON TRACK AND LITTLE CHANGE MADE THROUGH MONDAY.

&&

.LONG TERM (MONDAY NIGHT THROUGH NEXT SATURDAY)...
MAY SEE SOME LOW STRATUS DEVELOP ON THE COASTAL PLAIN MONDAY NIGHT
WITH NORTHEAST FLOW. IF IT HAPPENS THOUGH IT WILL BREAKUP PRETTY
QUICK TUESDAY MORNING. OTHERWISE...PREVIOUS FORECAST KEPT IN TACK
TUESDAY THROUGH THURSDAY WITH GOOD RADIATIONAL COOLING AT NIGHT.
FRIDAY INTO SATURDAY WARM AND HUMID AIR SHOULD RETURN AS BERMUDA
HIGH BUILDS IN AHEAD OF NEXT FRONT. GUIDANCE HAS TRENDED TOWARDS
CLIMATOLOGY AND WILL CONTINUE PREVIOUS FORECASTS OF GOING ABOVE
NUMBERS. SUSPECT 850 MB TEMPERATURES WILL WARMUP MORE THE NEXT FEW
DAYS WHICH WE HAVE SEEN HAPPEN SO MUCH THIS SUMMER. THE FRONT WILL
BRING A CHANCE OF SHOWERS AND THUNDERSTORMS FRIDAY NIGHT AND
SATURDAY. HOWEVER...IF UPPER LEVEL RIDGE IS REAL STRONG COULD EVEN
BE DELAYED UNTIL SUNDAY.

&&

.AVIATION...
MVFR VISIBILITIES IN HAZE AND PATCHY FOG EXPECTED ALL TERMINALS
THROUGH TONIGHT. IN ADDITION SHOWERS AND THUNDERSTORMS
EXPECTED ALL TERMINALS...BEGINNING 18Z WEST AND ARRIVING BY 00Z
EAST....EXCEPT CLOSER TO 06Z KHYA-KACK.

&&

.MARINE...
SHORT TERM...PREVIOUS FORECAST LOOKS GOOD WITH ENHANCED WORDING WITH
THUNDERSTORMS WITH GUSTY WINDS TONIGHT.

LONGER RANGE...MONDAY NIGHT MAY STILL SEE SMALL CRAFT ADVISORY
CONDITIONS IN THE SOUTHERN WATERS WITH COOL AIR SURGE. NO CHANGES TO
THE FORECAST.

&&

.HYDROLOGY...
THUNDERSTORMS WITH TORRENTIAL RAIN WILL CAUSE LOCALIZED FLASH
FLOODING. ESPECIALLY AROUND MA PIKE THIS EVENING ON A BOUNDARY WITH
ACTIVITY TRAINING.

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SVR WATCH TILL 10 PM.
MA...SVR WATCH TILL 10 PM EXCEPT FOR OUTER ISLANDS.
NH...SVR WATCH TILL 10 PM.
RI...SVR WATCH TILL 10 PM.
MARINE...SCA FOR SEAS ANZ254 AND ANZ255.
         SCA MONDAY FOR ANZ250.
&&

SHORT TERM/HYDROLOGY...DRV/FRANK
LONG TERM...FRANK
Hazardous weather outlook, Aug 14, 6:26 AM EDT, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
626 AM EDT SUN AUG 14 2005

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-151026-
BARNSTABLE MA-BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX MA-
CHESHIRE NH-DUKES MA-EASTERN ESSEX MA-EASTERN FRANKLIN MA-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-
EASTERN KENT RI-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-HARTFORD CT-
NANTUCKET MA-NEWPORT RI-NORTHERN BRISTOL MA-NORTHERN WORCESTER MA-
NORTHWEST MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST MIDDLESEX MA-SOUTHEAST PROVIDENCE RI-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-SOUTHERN WORCESTER MA-SUFFOLK MA-TOLLAND CT-
WASHINGTON RI-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA-
WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-
WESTERN KENT RI-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-WINDHAM CT-
626 AM EDT SUN AUG 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
CONNECTICUT...SOUTHWEST NEW HAMPSHIRE...RHODE ISLAND...AND ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY.

.DAY ONE (TODAY AND TONIGHT)...
SCATTERED SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON INTO
THE EARLY EARLY EVENING FOR PORTIONS OF INTERIOR SOUTHERN NEW
ENGLAND.  LIGHTNING STRIKES MAY BE CONSIDERABLE.  THE SEVERE WEATHER
OUTBREAK SHOULD BE FAIRLY EXTENSIVE FROM PARTS OF THE CONNECTICUT
RIVER VALLEY NORTHEASTAWRD THROUGH CENTRAL AND NORTHEAST
MASSACHUSETTS INTO SOUTHERN NEW HAMPSHIRE.

ISOLATED FLASH FLOODING MAY ALSO OCCUR WHERE THUNDERSTORMS OCCUR
REPEATEDLY IN THIS POTENT EXCESSIVELY HOT MOIST AIRMASS.

HEAT INDICES EXCEEDING 100 DEGREES ARE ANTICIPATED FOR PORTIONS OF
SOUTHERN NEW ENGLAND ALONG AND SOUTH OF THE MASS TURNPIKE THIS
AFTERNOON.

THERE IS SMALL CHANCE OF ENHANCED RIP CURRENTS POTENTIAL ALONG THE
SOUTH COAST TODAY.  THIS IS CONSIDERED A LIMITED RISK TODAY.

PLEASE SEE SPECIFIC STATEMENTS ON SEVERE WEATHER AND FLOODING.

.DAYS TWO THROUGH SEVEN (MONDAY THROUGH SATURDAY)...
LEFTOVER THUNDERSTORMS MAY BE LEAVING THE SOUTHEAST NEW ENGLAND
COAST AT DAYBREAK MONDAY OTHERWISE THE HEAT WAVE BREAKS.

THERE IS SMALL CHANCE OF DANGEROUS RIP CURRENTS ON THE SOUTH COAST
MONDAY.

THUNDERSTORMS AND HEAT MAY RETURN TO INTERIOR SOUTHERN NEW ENGLAND
FRIDAY OR SATURDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT FROM ROUGHLY
NOON TO 10 PM FOR MULTIPLE ELEMENTS INCLUDING DAMAGING WIND...
LIGHTNING STRIKES HAIL AND UNUSUAL POOR DRAINAGE FLOODING.

DRAG

In the hours before

Local storm report, Aug 14, 6:06 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
606 PM EDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     MANCHESTER              41.78N 72.52W
08/14/2005                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL LARGE TREES DOWN

0237 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            2 TREES DOWN

0245 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  0.88 INCH        HAMPDEN            MA   AMATEUR RADIO

0250 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0258 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES ON WIRES

0258 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE ON HOUSE ON ROGERS STREET

0300 PM     TSTM WND DMG     STOW                    42.43N 71.50W
08/14/2005                   MIDDLESEX          MA   AMATEUR RADIO

            3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN

0309 PM     HAIL             LONGMEADOW              42.05N 72.57W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0320 PM     TSTM WND DMG     S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            TREES DOWN

0338 PM     TSTM WND DMG     ROCKLAND                42.13N 70.92W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON A CAR AND HOUSE

0342 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/14/2005                   HAMPDEN            MA   EMERGENCY MNGR

            TREES AND WIRES DOWN

0355 PM     TSTM WND DMG     GREENFIELD              42.59N 72.60W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN

0415 PM     TSTM WND DMG     TROY                    42.83N 72.18W
08/14/2005                   CHESHIRE           NH   TRAINED SPOTTER

            NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS

0435 PM     TSTM WND DMG     WESTBOROUGH             42.27N 71.62W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE AND BRANCHES DOWN

0435 PM     FLASH FLOOD      S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            WATER STREET CLOSED DUE TO FLOODING

0436 PM     TSTM WND DMG     WEYMOUTH                42.21N 70.95W
08/14/2005                   NORFOLK            MA   TRAINED SPOTTER

            6 INCH DIAMETER BRANCHES DOWN

0453 PM     TSTM WND DMG     ATHOL                   42.59N 72.23W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN

0453 PM     TSTM WND DMG     NEW SALEM               42.50N 72.33W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN

0507 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MAIN STREET CLOSED DUE TO FLOODING

0510 PM     FLASH FLOOD      QUINCY                  42.26N 71.01W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            2 FEET OF WATER ON INDEPENDENCE WAY

0520 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            2 TO 3 INCH BRANCHES DOWN ON RTE 3

0531 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER

&&

AED
Special weather statement, Aug 14, 6:44 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
644 PM EDT SUN AUG 14 2005

NHZ011-142330-
CHESHIRE NH-
644 PM EDT SUN AUG 14 2005

AT 641 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 10 MILES NORTHWEST OF WALPOLE...OR ABOUT 7 MILES NORTHWEST OF
BELLOWS FALLS...MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...ALSTEAD AND WALPOLE BY 700 PM EDT...
SURRY BY 710 PM EDT...MARLOW AND GILSUM BY 720 PM EDT...SULLIVAN BY
730 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD
Special weather statement, Aug 14, 6:55 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
655 PM EDT SUN AUG 14 2005

MAZ004-011-012-142345-
EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-
655 PM EDT SUN AUG 14 2005

AT 653 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 50
MPH AND SMALL HAIL OVER PALMER...OR 5 MILES WEST OF WARREN...MOVING
EAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
WARREN BY 700 PM EDT...
BROOKFIELD AND WEST BROOKFIELD BY 710 PM EDT...
EAST BROOKFIELD AND SPENCER BY 720 PM EDT...
CHARLTON BY 730 PM EDT...
AUBURN AND LEICESTER BY 740 PM EDT...
SUTTON AND WORCESTER BY 750 PM EDT.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM ALONG WITH TORRENTIAL
DOWNPOURS. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD
Local storm report, Aug 14, 7:07 PM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
707 PM EDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0218 PM     TSTM WND DMG     MANCHESTER              41.78N 72.52W
08/14/2005                   HARTFORD           CT   AMATEUR RADIO

            SEVERAL LARGE TREES DOWN

0235 PM     TSTM WND DMG     MEDFORD                 42.42N 71.11W
08/14/2005                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE LIMBS DOWN

0237 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            2 TREES DOWN

0245 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  0.88 INCH        HAMPDEN            MA   AMATEUR RADIO

0250 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0258 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES ON WIRES

0258 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE ON HOUSE ON ROGERS STREET

0300 PM     TSTM WND DMG     STOW                    42.43N 71.50W
08/14/2005                   MIDDLESEX          MA   AMATEUR RADIO

            3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN

0309 PM     HAIL             LONGMEADOW              42.05N 72.57W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0320 PM     TSTM WND DMG     S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            TREES DOWN

0338 PM     TSTM WND DMG     ROCKLAND                42.13N 70.92W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON A CAR AND HOUSE

0342 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/14/2005                   HAMPDEN            MA   EMERGENCY MNGR

            TREES AND WIRES DOWN

0355 PM     TSTM WND DMG     GREENFIELD              42.59N 72.60W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN

0415 PM     TSTM WND DMG     TROY                    42.83N 72.18W
08/14/2005                   CHESHIRE           NH   TRAINED SPOTTER

            NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS

0435 PM     FLASH FLOOD      S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            WATER STREET CLOSED DUE TO FLOODING

0435 PM     TSTM WND DMG     WESTBOROUGH             42.27N 71.62W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE AND BRANCHES DOWN

0436 PM     TSTM WND DMG     WEYMOUTH                42.21N 70.95W
08/14/2005                   NORFOLK            MA   TRAINED SPOTTER

            6 INCH DIAMETER BRANCHES DOWN

0453 PM     TSTM WND DMG     NEW SALEM               42.50N 72.33W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN

0453 PM     TSTM WND DMG     ATHOL                   42.59N 72.23W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN

0507 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MAIN STREET CLOSED DUE TO FLOODING

0510 PM     FLASH FLOOD      QUINCY                  42.26N 71.01W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            2 FEET OF WATER ON INDEPENDENCE WAY

0520 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            2 TO 3 INCH BRANCHES DOWN ON RTE 3

0531 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER

0633 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON POWERLINES

&&

AED
Local storm report, Aug 14, 7:14 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
714 PM EDT SUN AUG 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND DMG     MEDFORD                 42.42N 71.11W
08/14/2005                   MIDDLESEX          MA   AMATEUR RADIO

            LARGE LIMBS DOWN

0237 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            2 TREES DOWN

0245 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  0.88 INCH        HAMPDEN            MA   AMATEUR RADIO

0250 PM     HAIL             SPRINGFIELD             42.12N 72.54W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0258 PM     TSTM WND DMG     WEST SPRINGFIELD        42.12N 72.65W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREES ON WIRES

0258 PM     TSTM WND DMG     SPRINGFIELD             42.12N 72.54W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE ON HOUSE ON ROGERS STREET

0300 PM     TSTM WND DMG     STOW                    42.43N 71.50W
08/14/2005                   MIDDLESEX          MA   AMATEUR RADIO

            3 TO 4 INCH DIAMETER TREE LIMBS AND WIRES DOWN

0309 PM     HAIL             LONGMEADOW              42.05N 72.57W
08/14/2005  1.00 INCH        HAMPDEN            MA   AMATEUR RADIO

0320 PM     TSTM WND DMG     S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            TREES DOWN

0338 PM     TSTM WND DMG     ROCKLAND                42.13N 70.92W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            TREES DOWN ON A CAR AND HOUSE

0342 PM     TSTM WND DMG     CHICOPEE                42.18N 72.57W
08/14/2005                   HAMPDEN            MA   EMERGENCY MNGR

            TREES AND WIRES DOWN

0355 PM     TSTM WND DMG     GREENFIELD              42.59N 72.60W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            LARGE TREE AND WIRES DOWN

0415 PM     TSTM WND DMG     TROY                    42.83N 72.18W
08/14/2005                   CHESHIRE           NH   TRAINED SPOTTER

            NUMEROUS TREES DOWN BLOCKING NUMEROUS ROADS

0435 PM     TSTM WND DMG     WESTBOROUGH             42.27N 71.62W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            LARGE TREE AND BRANCHES DOWN

0435 PM     FLASH FLOOD      S WEYMOUTH              42.21N 70.95W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            WATER STREET CLOSED DUE TO FLOODING

0436 PM     TSTM WND DMG     WEYMOUTH                42.21N 70.95W
08/14/2005                   NORFOLK            MA   TRAINED SPOTTER

            6 INCH DIAMETER BRANCHES DOWN

0453 PM     TSTM WND DMG     ATHOL                   42.59N 72.23W
08/14/2005                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN

0453 PM     TSTM WND DMG     NEW SALEM               42.50N 72.33W
08/14/2005                   FRANKLIN           MA   AMATEUR RADIO

            TREES DOWN

0507 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MAIN STREET CLOSED DUE TO FLOODING

0510 PM     FLASH FLOOD      QUINCY                  42.26N 71.01W
08/14/2005                   NORFOLK            MA   AMATEUR RADIO

            2 FEET OF WATER ON INDEPENDENCE WAY

0520 PM     TSTM WND DMG     HINGHAM                 42.24N 70.89W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            2 TO 3 INCH BRANCHES DOWN ON RTE 3

0531 PM     FLASH FLOOD      BROCKTON                42.08N 71.03W
08/14/2005                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE STREETS FLOODED WITH UP TO 2 FEET OF WATER

0633 PM     TSTM WND DMG     LUDLOW                  42.17N 72.48W
08/14/2005                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON POWERLINES

&&

AED
Special weather statement, Aug 14, 8:14 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
814 PM EDT SUN AUG 14 2005

CTZ004-MAZ012-RIZ001-150100-
NORTHWEST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT-
814 PM EDT SUN AUG 14 2005

AT 811 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 6 MILES WEST OF DOUGLAS...OR ABOUT 9 MILES NORTH OF
PUTNAM...MOVING EAST AT 20 MPH.  TORRENTIAL DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING STRIKES WILL ALSO ACCOMPANY THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
MILLBURY BY 820 PM EDT...
DOUGLAS AND BURRILLVILLE BY 830 PM EDT...
UXBRIDGE BY 840 PM EDT...
MILLVILLE AND NORTH SMITHFIELD BY 850 PM EDT...
BLACKSTONE AND WOONSOCKET BY 900 PM EDT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR NORTHERN CONNECTICUT AND SOUTHEASTERN
MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND.

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 8:34 PM EDTSevere Thunderstorm WarningBOXWorcester41 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.